MAUDE Adverse Event Report: AESCULAP AG AS; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

AESCULAP AG AS; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number NR407Z
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent a total knee replacement on (b)(6) 2017, with implantation of a vega system in the right knee.The tibial component reportedly loosened and required revision on (b)(6) 2018, at which time the vega system was again used for the bottom component.On (b)(6) 2019, a second revision was performed after the femoral component reportedly failed, and the construct was revised to a columbus af system.Despite the revisions, the patient continued to experience instability and pain.On (b)(6) 2022, a third revision was performed, and all aesculap components were removed and replaced with another manufacturer's device.While no further mechanical failure has occurred since that surgery, the patient continues to report chronic swelling, pain, and limited mobility in the right knee.The right knee is now visibly larger than the left, and the patient required a left knee replacement due to overcompensation.The explanted right knee components were returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
The adverse event is filed under aic reference (b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference (b)(4).Investigation results: visual inspection: the complained devices show several traces of use.The stem is still fixed in the tibial component.The tibial component shows massive damages caused due to external forces.The femoral component with the still fixed stem shows normal signs of use without any serious damages.Some bone cement residues are still adhesive on the intended area.The gliding surface of the meniscal component shows nearly no scratches or imprints.Batch history review: the device history records have been checked for all leading device(s) lot numbers and the products found to be according to specification valid at the time of production.There are no similar complaints against the same lot number.Conclusion/preventive measures: based on the current information a clear conclusion for the revision cannot be drawn.Besides the massive damages caused due to external forces most probably during the revision procedure, the explants show no deviation or visible failures.There is no indication for a design-, manufacturing- and/or material-related failure.

Brand Name
AS
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key22306729
Report Number3005673311-2025-00068
Device Sequence Number21022613
Product Code KRO
UDI-Device Identifier04046963176570
UDI-Public(01)04046963176570(17)270430(10)52340573
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
Report Date (Section F) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNR407Z
Device Catalogue NumberNR407Z
Device Lot Number52340573
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/05/2025
Event Location Hospital
Date Report to Manufacturer06/02/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/08/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Date Report Sent to FDA06/23/2025